Portugaliæ Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 55, No. 3, pp. 255-259 (1998)

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



The Diophantine Equations $x^{2}-k=2\cdot T_{n}(\frac{b^{2}\pm2}{2})$

Gheorghe Udrea

Str. Unirii-Siret, Bl. 7A, Sc. 1, Ap. 17, Tg-Jiu,
Cod 1400, Judet Gorj - ROMANIA

Abstract: It is the object of this note to demonstrate that the two equations of the title have only finitely many solutions in positive integers $x$ and $n$ for any given integers $b$ and $k$, $k\ne\pm2$. In these equations $(T_{n}(x))_{n\ge0}$ is the sequence of the Chebyshev polynomials of the first kind.

Classification (MSC2000): 11B37, 11B39, 11D25

Full text of the article:

Electronic version published on: 29 Mar 2001. This page was last modified: 27 Nov 2007.

© 1998 Sociedade Portuguesa de Matemática
© 1998–2007 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition